CASE REPORTS
JOURNAL ARTICLE
Add like
Add dislike
Add to saved papers

Bilateral Osteonecrosis of the Femoral and Humeral Heads after Short Term Corticosteroid Therapy. A Case Study.

Steroid induced osteonecrosis is a devastating injury that usually requires rebuild of the joint, with the femoral and the humeral head being most commonly affected. Steroid therapy is the most common reported cause of atraumatic osteonecrosis. The Collaborative Osteonecrosis Group Study confirmed that steroids are the primary cause of multi-focal osteonecrosis in 91% of the cases. Osteonecrosis is considered multifocal when three or more joints are involved. We report a rare case of bilateral steroid-induced osteonecrosis of the proximal femora and humeri nine months after a short course of intravenous methylprednisolone for treatment of multiple myeloma. The relationship between development of osteonecrosis and corticosteroid treatment has been extensively investigated. Steroid therapy is the most common reported cause of atraumatic osteonecrosis. Multi-focal osteonecrosis should be highly suspected and thoroughly investigated in patients with persistent pain at typical sites after commencement of steroids.

Full text links

We have located links that may give you full text access.
Can't access the paper?
Try logging in through your university/institutional subscription. For a smoother one-click institutional access experience, please use our mobile app.

Related Resources

For the best experience, use the Read mobile app

Mobile app image

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app

All material on this website is protected by copyright, Copyright © 1994-2024 by WebMD LLC.
This website also contains material copyrighted by 3rd parties.

By using this service, you agree to our terms of use and privacy policy.

Your Privacy Choices Toggle icon

You can now claim free CME credits for this literature searchClaim now

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app